Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 90, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 25, 2013, 3:06 PM MDT for Las Animas County, Colorado. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2013, 3:06 PM MDT (21:06 UTC)
- Expired
- Jul 25, 2013, 3:45 PM MDT
- In force
- 39 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 153 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 3:20 PM MDT | FUNNEL CLOUD | Trinidad, CO | OFFICER REPORTED FUNNEL CLOUD AT MILE MARKER 12 OF I-25. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.1 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
648
WUUS55 KPUB 252106
SVRPUB
COC071-252145-
/O.NEW.KPUB.SV.W.0090.130725T2106Z-130725T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MDT THU JUL 25 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 345 PM MDT
* AT 303 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BONCARBO...
AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TRINIDAD AND COKEDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3716 10473 3724 10467 3726 10457 3700 10424
3699 10425 3699 10468
TIME...MOT...LOC 2106Z 327DEG 19KT 3718 10463
HAIL...1.00IN
WIND...60MPH
$$
HODANISH5 follow-up statements
703
WWUS55 KPUB 252113
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
313 PM MDT THU JUL 25 2013
COC071-252145-
/O.CON.KPUB.SV.W.0090.000000T0000Z-130725T2145Z/
LAS ANIMAS CO-
313 PM MDT THU JUL 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LAS ANIMAS COUNTY UNTIL 345 PM MDT...
AT 306 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COKEDALE...AND
MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TRINIDAD.
PENNY SIZE HAIL HAS BEEN REPORTED WITH THIS STORM NEAR BONCARBO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3716 10473 3724 10467 3726 10457 3700 10424
3699 10425 3699 10468
TIME...MOT...LOC 2112Z 327DEG 19KT 3715 10459
HAIL...1.00IN
WIND...60MPH
$$
HODANISH991
WWUS55 KPUB 252117
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
317 PM MDT THU JUL 25 2013
COC071-252145-
/O.CON.KPUB.SV.W.0090.000000T0000Z-130725T2145Z/
LAS ANIMAS CO-
317 PM MDT THU JUL 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LAS ANIMAS COUNTY UNTIL 345 PM MDT...
AT 314 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRINIDAD...AND
MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN LAS ANIMAS COUNTY.
A FUNNEL CLOUD WAS OBSERVED WITH THIS STORM NEAR MILE MARKER 12 ON
I-25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3712 10468 3720 10450 3716 10444 3699 10432
3699 10460
TIME...MOT...LOC 2117Z 332DEG 27KT 3709 10453
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
HODANISH693
WWUS55 KPUB 252126
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MDT THU JUL 25 2013
COC071-252145-
/O.CON.KPUB.SV.W.0090.000000T0000Z-130725T2145Z/
LAS ANIMAS CO-
326 PM MDT THU JUL 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LAS ANIMAS COUNTY UNTIL 345 PM MDT...
AT 321 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
TRINIDAD...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHERN LAS ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3712 10468 3720 10450 3716 10444 3699 10432
3699 10460
TIME...MOT...LOC 2125Z 332DEG 27KT 3704 10449
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
HODANISH089
WWUS55 KPUB 252133
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
333 PM MDT THU JUL 25 2013
COC071-252145-
/O.CON.KPUB.SV.W.0090.000000T0000Z-130725T2145Z/
LAS ANIMAS CO-
333 PM MDT THU JUL 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LAS ANIMAS COUNTY UNTIL 345 PM MDT...
AT 330 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF SUGARITE...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS STORM WILL MOVE INTO NEW MEXICO AFTER 3:45 PM.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3712 10468 3720 10450 3716 10444 3699 10432
3699 10460
TIME...MOT...LOC 2132Z 332DEG 27KT 3699 10446
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
HODANISH934
WWUS55 KPUB 252141
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
341 PM MDT THU JUL 25 2013
COC071-252150-
/O.EXP.KPUB.SV.W.0090.000000T0000Z-130725T2145Z/
LAS ANIMAS CO-
341 PM MDT THU JUL 25 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAS ANIMAS
COUNTY WILL EXPIRE AT 345 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO NEW MEXICO SOUTH
OF RATON PASS.
LAT...LON 3712 10468 3720 10450 3716 10444 3699 10432
3699 10460
TIME...MOT...LOC 2140Z 332DEG 27KT 3696 10445
$$
HODANISHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:55 PM MDT, 11 minutes earlier.
Area forecast discussion, Jul 25, 2:55 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 255 PM MDT THU JUL 25 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 212 PM MDT THU JUL 25 2013 CURRENTLY AS OF 2 PM...FRONT HAS MADE IT TO THE RATON MESA...AND EXTENDED FROM BACA COUNTY TO THE KTAD VICINITY. SCATTERED STORMS WERE NOTED FROM THE KPUB AREA SOUTH TO KTAD....AND ALONG THE FRONT INTO BACA COUNTY. OTHER MORE ISOLATED ACTIVITY WAS OVER THE C MTN REGION. REST OF TODAY INTO TONIGHT... BEST CHANCE OF TSRA WILL BE OVER THE RATON MESA REGION ESPECIALLY IN THE GREATER KTAD AREA. COMBINATION OF THE FRONT AND MAX HEATING AND UPSLOPE SHOULD ALLOW FOR SOME LOCALLY HEAVY BENEFICIAL RAINS DOWN IN THIS REGION THE REST OF THIS AFTERNOON. OTHER MORE SCATTERED ACTIVITY WILL OCCUR ALONG THE S MTNS AND ADJ I-25 CORRIDOR AS ANOTHER WEAKER WAVE W OF KDEN MOVES DOWN TOWARDS THE FCST AREA. THE FAR E PLAIN MAY NOT SEE MUCH AT ALL (EXCEPT FOR BACA COUNTY EARLIER IN THE AFTERNOON). THE INTERIOR MTNS WILL SEE ISOLD/SCTD ACTIVITY. FOR LATER TONIGHT...BELIEVE WE WILL SEE LITTLE IN THE WAY OF ANY PRECIP AFTER MIDNIGHT TONIGHT. GFS KEEPS SOME LIGHT PRECIP GOING BUT MOST OF OTHER GUIDANCE DRIES THINGS OUT. DONT THINK WE WILL SEE ANY LOW CIGS TONIGHT. TOMORROW... FLOW BECOMES MORE UPSLOPE AND AN 80 KNT JET WILL BE OVER THE REGION. HOWEVER....CAPE VALUES ARE FCST TO BE RATHER MEAGER WITH THE BEST INSTABILITY ALONG AND OVER THE S MTNS AND I-25 CORRIDOR...ESPECIALLY THE S I-25 CORRIDOR REGION. BEST CHANCE OF STORMS TOMORROW WILL BE OVER THE RATON MESA REGION...AND GIVEN THE CAPE AND MARGINAL SHEAR...WE MAY SEE A MARGINAL SVR STORM OR TWO. THE FAR E PLAINS MAY BE A BIT TOO STABLE TOMORROW FOR ANY PRECIP TOMORROW AND ONLY HAVE ISOLD POPS THIS AREA. THE REST OF THE MTNS AND VALLEYS WILL SEE SCATTERED STORMS. THERE WILL BE A SMALL CHANCE THAT WE COULD SEE A SUPERCELL DEVELOP OVER TELLER COUNTY TOMORROW AND TRACK ACROSS THE WALDO BURN SCAR. THERE WILL BE MARGINAL CAPE AND SHEAR OVER THIS REGION AND GIVEN THE NW FLOW AND THE JET ALOFT...WE COULD A ROTATING STORM MOVE SOUTHEAST OVER THE SCAR. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 212 PM MDT THU JUL 25 2013 FRIDAY NIGHT...STRONG NW FLOW ALOFT REMAINS IN PLACE FOR FRI AFTN...WITH THE FOCUS AREA FOR LIKELY CONVECTION ALONG THE E MTS AND I25 CORRIDOR THROUGH 04-06Z. DEPENDING ON WHERE THESE STORMS DEVELOP AND TRAIN...THERE IS THE POTENTIAL FOR A FLASH FLOOD THREAT FOR AREA BURN SCARS MAINLY BETWEEN 00Z-03Z. MODELS INDICATE THAT THUNDERSTORMS WILL DIMINISH QUICKLY BY MIDNIGHT...WITH JUST ISOLATED ACTIVITY POSSIBLE OVERNIGHT. SATURDAY AND SUNDAY...THE PATTERN SEEMS TO SHIFT SLIGHTLY AS THE UPPER RIDGE FLATTENS OUT AND EDGES TO THE EAST...PRODUCING WESTERLY FLOW ALOFT FOR COLORADO. ABUNDANT AVAILABLE MOISTURE AND SUPPORTING LLVL E-SE FLOW...ESPECIALLY ON SUN...SHOULD MAKE FOR A MORE MOIST WEEKEND. ADJUSTED POP GRIDS SLIGHTLY TO INDICATE WIDESPREAD SCATTERED POPS...AND LIKELY POPS OVER THE MTS. TEMPS ARE EXPECTED TO BE SLIGHTLY COOLER WITH MAX TEMPS IN THE 80S. MONDAY THROUGH THURSDAY...MONDAY LOOKS VERY MUCH LIKE SAT AND SUN...THOUGH THERE DOES NOT SEEM TO BE AS MUCH MOISTURE. BY TUE THE RIDGE AXIS SLIDES A LITTLE FURTHER EAST AND THE RIDGE AMPLIFIES. LONG RANGE MODELS INDICATE THAT CONVECTION WILL BECOME MORE DIURNAL AND TIED TO THE HIGHER TERRAIN...WITH MAX TEMPS WARMING BACK UP INTO THE LOWER 90S. MOORE && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 212 PM MDT THU JUL 25 2013 SCATTERED STORMS WILL BE OVER ALL 3 TAF SITES THIS AFTERNOON AND TOMORROW AFTERNOON. NO LOW CIGS ARE EXPECTED OUTSIDE OF TSRA ACTIVITY. BRIEF PERIODS OF HEAVY RAIN AND POSSIBLY SMALL HAIL COULD OCCUR WITH THE STRONGER STORMS...ESPECIALLY TOMORROW. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...HODANISH
Hazardous weather outlook, Jul 25, 11:06 AM MDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1106 AM MDT THU JUL 25 2013 COZ058>089-093>099-261715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1106 AM MDT THU JUL 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AT THE LOWER ELEVATIONS...WITH NUMEROUS SHOWERS AND STORMS OVER AND NEAR THE MOUNTAINS. THE MAIN STORM THREATS WILL BE CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN. OF PARTICULAR CONCERN WILL BE THE POTENTIAL FOR FLASH FLOODING ON AREA BURN SCARS IF HEAVY RAIN DEVELOPS OR MOVES OVER THESE AREAS. SOME OF THE STRONGER STORMS TODAY WILL ALSO HAVE THE POTENTIAL TO PRODUCE SMALL HAIL. HOWEVER IN LOCATIONS NEAR THE EASTERN COLORADO BORDER...THERE WILL BE THE POTENTIAL FOR ONE OR TWO MARGINALLY SEVERE STORMS THIS AFTERNOON OR EVENING...WITH THE MAIN THREATS BEING HAIL THE SIZE OF QUARTERS AND WIND GUSTS AROUND 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER AND NEAR THE MOUNTAINS FRIDAY THROUGH SUNDAY...WITH ISOLATED TO SCATTERED THUNDERSTORMS OVER THE SOUTHEAST COLORADO PLAINS. THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL...WITH HAIL UP TO THE SIZE OF PENNIES POSSIBLE WITH THE STRONGEST STORMS. FLASH FLOODING IN AND AROUND BURN SCARS WILL ALSO REMAIN A CONCERN THROUGH THE WEEKEND. ISOLATED TO SCATTERED AFTERNOON AND EVENING STORMS WILL REMAIN POSSIBLE ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO MONDAY THROUGH WEDNESDAY. CONVECTION WILL SLOWLY TRANSITION TO MORE HIGHER BASED STORMS WITH THE MAIN STORM THREATS BEING CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. LOCALLY HEAVY RAINFALL WILL ALSO REMAIN POSSIBLE...KEEPING THE POTENTIAL FOR FLASH FLOODING ON AREA BURN SCARS SHOULD STRONGER STORMS MOVE OVER THESE AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. HODANISH
In the hours before
Special weather statement, Jul 25, 1:28 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 128 PM MDT THU JUL 25 2013 COZ086-087-252000- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 128 PM MDT THU JUL 25 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO... SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 126 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTH OF PUEBLO RESERVOIR...OR 21 MILES SOUTH OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH. THE STRONG STORM WILL IMPACT COLORADO CITY...THEN MAINLY RURAL AREAS OF NORTHEASTERN HUERFANO COUNTY AND SOUTH CENTRAL PUEBLO COUNTY. BRIEF PENNY SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 25, 1:55 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 155 PM MDT THU JUL 25 2013 COZ087-088-252030- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 155 PM MDT THU JUL 25 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO... NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 153 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTH OF WALSENBURG...OR 32 MILES SOUTH OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTH AT 25 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL LAS ANIMAS COUNTY AND EAST CENTRAL HUERFANO COUNTY...INCLUDING HIGHWAY 10 NORTHEAST OF WALSENBURG. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 25, 2:25 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
225 PM MDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM TORNADO 8 NW WALSH 37.47N 102.38W
07/25/2013 BACA CO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED TORNADO NORTHWEST OF WALSH.
LOCATION ESTIMATED.
&&
SHODANISLocal storm report, Jul 25, 2:36 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
236 PM MDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TORNADO 6 NE TWO BUTTES 37.62N 102.32W
07/25/2013 BACA CO PUBLIC
NUMEROUS REPORTS OF TORNADO NEAR PROWERS AND BACA COUNTY
LINE NORTHEAST OF TWO BUTTES. TORNADO HAS BEEN ON GROUND
FOR AT LEAST 20 MINUTES.
&&
SHODANISSpecial weather statement, Jul 25, 2:58 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 258 PM MDT THU JUL 25 2013 COZ094-098-099-252200- EASTERN LAS ANIMAS COUNTY-LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 258 PM MDT THU JUL 25 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... BACA COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...SPRINGFIELD. EXTREME SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO SOUTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO STRONG HEATING OF THE GROUND AND THE RESULTING UNSTABLE ATMOSPHERE CAN CAUSE STRONG DUST DEVILS OR WEAK LANDSPOUT TORNADOES TO FORM. WINDS COULD APPROACH 60 MPH IN THESE...WHICH COULD DAMAGE WEAKER STRUCTURES AND SANDBLAST ANYTHING IN THEIR PATH. IF YOU SEE A STRONG DUST DEVIL OR LANDSPOUT TORNADO APPROACHING...GO TO SHELTER IN A BUILDING OR VEHICLE. DO NOT DRIVE INTO DUST DEVILS. THE RAPID CHANGE IN WINDS COULD CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND COULD DAMAGE THE EXTERIOR OF YOUR VEHICLE...OR CAUSE TEMPERED GLASS WINDOWS TO SHATTER. OCCASIONALLY...DUST DEVILS MOVE INTO AN AREA OF UPDRAFTS OF RAPIDLY BUILDING CLOUDS. THE RESULT CAN BE AN INTENSIFICATION OF THE DUST DEVIL CIRCULATION...WHICH DEVELOPS INTO A SHORT-LIVED TORNADO.
Special weather statement, Jul 25, 3:02 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 302 PM MDT THU JUL 25 2013 COZ074-088-252130- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 302 PM MDT THU JUL 25 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES...TRINIDAD. AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BONCARBO...OR 10 MILES NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... COKEDALE. TRINIDAD. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 9:57 PM MDT | Areal Flood Advisory | PUB | Baca, Las Animas | 2 hr |
| Jul 25, 2:21 PM MDT | Tornado Warning | PUB | Baca, Prowers | 24 min |
| Jul 25, 2:34 PM MDT | Tornado Warning | PUB | Baca, Prowers | 26 min |
| Jul 25, 3:11 PM MDT | Tornado Warning | PUB | Baca | 34 min |
| Jul 25, 5:00 PM MDT | Areal Flood Advisory | PUB | Fremont | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.